Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 137, NWS Mobile, AL

May 3, 20094 counties in Alabama

NWS Mobile, AL issued this severe thunderstorm warning at May 3, 2009, 2:13 PM CDT for 4 counties in Alabama. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2009, 2:13 PM CDT (19:13 UTC)
Expired
May 3, 2009, 3:00 PM CDT
In force
47 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Butler County, AL, Conecuh County, AL, Monroe County, AL, Wilcox County, AL

What was reported inside it

TimeReportWhereRemark
May 3, 2:18 PM CDTTSTM WND DMGFrisco City, ALNUMEROUS TREES DOWN ACROSS THE COUNTY. TREES REPORTED DOWN ON COUNTY ROAD 17 AND HWY 21.
May 3, 2:22 PM CDTTSTM WND DMGMonroeville, ALTREES DOWN IN FRANKLIN AND EXCEL. TREES AND POWER LINES DOWN IN MONROEVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 11:35 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
365 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 031913
SVRMOB
ALC013-035-099-131-032000-
/O.NEW.KMOB.SV.W.0137.090503T1913Z-090503T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CDT SUN MAY 3 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
  CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF EVERGREEN...
  EASTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF MONROEVILLE...
  SOUTHEASTERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 300 PM CDT

* AT 212 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS OVER 60 MPH.  THESE STORMS WERE ALONG A LINE
  EXTENDING FROM 10 MILES NORTHEAST OF CAMDEN TO 10 MILES NORTH OF
  MONROEVILLE TO 25 MILES SOUTHWEST OF MONROEVILLE...MOVING EAST AT
  40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TURKESTAN...PETERMAN...MCWILLIAMS AND MCBRYDES BY 220 PM CDT...
  TURNBULL...SNOW HILL...RUTHVEN AND PINE ORCHARD BY 225 PM CDT...
  REPTON AND PINE APPLE BY 230 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD TREE DAMAGE ACROSS
CLARKE AND WASHINGTON COUNTIES. THIS IS AN EXTREMELY DANGEROUS 
SITUATION IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
(2 5 1) 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR NEAREST LAW
ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND THEY WILL
RELAY YOUR REPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3206 8686 3197 8685 3197 8650 3161 8665
      3127 8692 3127 8749 3124 8755 3125 8761
      3206 8702
TIME...MOT...LOC 1912Z 275DEG 34KT 3209 8710 3165 8728
          3127 8759

$$

PURDY
1 follow-up statement
000 
WWUS54 KMOB 031942
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
242 PM CDT SUN MAY 3 2009

ALC099-131-031951-
/O.CAN.KMOB.SV.W.0137.000000T0000Z-090503T2000Z/
MONROE AL-WILCOX AL-
242 PM CDT SUN MAY 3 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILCOX AND
EASTERN MONROE COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3128 8735 3165 8700 3175 8692 3196 8687
      3197 8650 3161 8665 3127 8692
TIME...MOT...LOC 1941Z 275DEG 34KT 3197 8678 3168 8683
          3157 8692 3131 8717

$$

ALC013-035-032000-
/O.CON.KMOB.SV.W.0137.000000T0000Z-090503T2000Z/
CONECUH AL-BUTLER AL-
242 PM CDT SUN MAY 3 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR BUTLER AND CONECUH COUNTIES...

AT 240 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS OVER 60 MPH.  THESE STORMS WERE ALONG A LINE 
EXTENDING FROM 7 MILES NORTH OF FOREST HOME TO STARLINGTON TO 
RANGE...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WILCOX...GEORGIANA...GARLAND AND EVERGREEN BY 250 PM CDT...
  WALD...NYMPH...I65 AND AL 185 AND I65 AND AL 10 BY 255 PM CDT...
  MCKENZIE BY 300 PM CDT...

THIS IS A DANGEROUS STORM IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

DAMAGING WINDS UP TO 60 MPH WERE REPORTED WITH THIS STORM. THIS IS A 
DANGEROUS STORM. SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3128 8735 3165 8700 3175 8692 3196 8687
      3197 8650 3161 8665 3127 8692
TIME...MOT...LOC 1941Z 275DEG 34KT 3197 8678 3168 8683
          3157 8692 3131 8717

$$

PURDY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:46 PM CDT, 27 minutes earlier.

Area forecast discussion, May 3, 1:46 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
146 PM CDT SUN MAY 3 2009

.UPDATE...

..SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

UPDATED AFTERNOON FORECAST TO INCREASE THUNDERSTORM COVERAGE AND
INCLUDE THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS OVER OUR SE
MISSISSIPPI AND SOUTHERN ALABAMA COUNTIES.  A SERIES OF SQUALL LINES
AHEAD OF AN EASTWARD MOVING COLD FRONT CURRENTLY OVER EASTERN TEXAS
WILL PROVIDE PERIODS OF THUNDERSTORMS THROUGH TOMORROW AFTERNOON.
/08 JW

.............PREVIOUS DISCUSSION.................................
.SHORT TERM TODAY AND TONIGHT...THE PERSISTENT SURFACE RIDGE AND A
MOSTLY UPPER LEVEL ZONAL FLOW HAS KEPT A FRONT STALLED ACROSS THE
TENNESSEE VALLEY THE LAST FEW DAYS...ALONG WITH MOST OF THE
RAINFALL. THE FRONT SHOULD BEGIN TO MOVE LATER THIS AFTERNOON AS A
MID LEVEL TROUGH NUDGES A SURFACE LOW TO THE NORTHEAST AND BRINGING
THE FRONT CLOSER TO THE FORECAST AREA TONIGHT. MAY SEE A BRIEF SHOWER
MOST ANYWHERE THIS MORNING...BUT BELIEVE THE BETTER CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL BE LATER THIS EVENING AND TONIGHT AS
THE UPPER (H5) TROUGH APPROACHES. HIGHER POPS AND HEAVIER RAINS WILL
BE ACROSS THE NORTH AND NORTHWEST COUNTIES OF CHOCTAW ALABAMA AND
WAYNE MISSISSIPPI. MAY ALSO BE SOME SEVERE OVER THE NORTHWEST LATE
TONIGHT. COULD ALSO BE SOME STRONGER/SEVERE STORMS OVER THE NORTHERN
COUNTIES THIS AFTERNOON AS A SURFACE LOW RIDES EASTERLY ALONG THE
FRONT INTO WHAT SHOULD BE AN AREA WHERE LEFTOVER OUTFLOW BOUNDARIES
EXIST. CLOUDS WILL KEEP HIGH TEMPERATURES TODAY MOSTLY IN THE MIDDLE
80S...A TAD COOLER AT THE BEACHES. /11

.LONG TERM MONDAY THROUGH SATURDAY...RIPPLES OF LOW PRESSURE ARE
PROGGED TO TRACK NORTHEAST INTO THE SOUTHEAST ON MONDAY WHILE FRONTAL
BOUNDARY SINKS INTO THE GULF COAST. UPPER LEVEL ENERGY SWINGING
EASTWARD ACROSS THE DEEP SOUTH...ALONG WITH THE FRONTAL ZONE...WILL
SERVE AS A FOCUS FOR CONVECTIVE INITIATION WITHIN A DEEPLY MOIST
ENVIRONMENT. THIS MORNINGS GUIDANCE HAS COME IN HIGHER ON
PRECIPITATION COVERAGES FOR MONDAY IN COMPARISON TO SATURDAYS RUNS.
HAVE OPTED TO LEAN ABOUT 10% HIGHER THAN THE MOS GIVEN THE SPAGHETTI
PLOTS OF ENSEMBLE PRECIPITATION DISTRIBUTIONS BEING TIGHTLY
CLUSTERED/CONFIDENT ON WRINGING OUT MEASURABLE PRECIPITATION FOR
MONDAY. A FEW STORMS MONDAY MORNING...COULD BE STRONG/TO BRIEFLY
SEVERE WITH THESE BEING GENERALLY NORTHWEST OF INTERSTATE 65.
CONVECTIVE CLOUDINESS OVERSPREADING THE AREA WILL ACT TO LOWER
SURFACE HEATING AND ASSOCIATED INSTABILITY. THUS...IT APPEARS AT THIS
TIME THAT THE SEVERE WEATHER THREAT WILL BE LOWERING THROUGH THE
COURSE OF THE DAY. IF LATER GUIDANCE SUGGESTS MORE INSTABILITY...THEN
AN OUTLOOK FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS MAY NEED TO BE
INTRODUCED FOR MONDAY. STAY TUNED.

BY MID/LATE WEEK...UPPER RIDGE LOOKS TO SET UP ACROSS TEXAS...WHILE A
BROAD TROF IS POSITIONED OVER THE MID ATLANTIC. THIS PLACES THE
FORECAST AREA WITHIN A HIGH LEVEL NORTHWEST FLOW. CONSIDERING THIS
AND PRECIPITABLE WATERS FROM 1.4 TO 1.8 INCHES...THIS COULD PROVE
INTERESTING AS ANY CONVECTIVE SYSTEMS/MESOSCALE BOUNDARIES
UPSTREAM AND EMBEDDED IN THE MEAN FLOW...WILL RIDE SOUTHEAST ACROSS
THE SOUTHERN STATES. OUT OF RESPECT FOR THIS AND CONSIDERING AMOUNT
OF DAYTIME INSTABILITY...HAVE PAINTED SLIGHTLY HIGHER CHANCES OF
DAYTIME SHOWERS AND THUNDERSTORMS OVER THE NORTHERN ZONES WEDNESDAY
THROUGH FRIDAY. LOW TEMPERATURES LOOK TO AVERAGE IN THE MID 60S
INTERIOR TO NEAR 70 ALONG THE COAST WHILE DAILY HIGHS COME IN FROM
THE MID TO UPPER 80S TUESDAY THROUGH SATURDAY. /10

.AVIATION UPDATE FOR 03/12Z...A FEW PATCHES OF FOG WILL MAKE FOR
SOME IFR CONDITIONS AROUND SUNRISE DUE TO CEILING AND
VISIBILITY...GENERALLY OVER THE SANDY SOILS WHERE RADIATIONAL
COOLING IS MORE EFFICIENT(CEW). OTHERWISE A CONSIDERABLE AMOUNT OF
CIRRUS AND MID LEVEL CLOUDINESS AROUND THE AREA. EXPECT TO SEE MVFR
AND IFR CONDITIONS LATER TONIGHT AND CONTINUING THROUGH MOST OF THE
NIGHT AS THE SHOWER AND THUNDERSTORM CHANCES INCREASE.  /11

&&

.MARINE...THE STALLED FRONT TO THE NORTH WILL EVENTUALLY MOVE SOUTH
BUT IT IS NOT EXPECTED TO MAKE MORE THAN JUST A BRIEF VISIT TO THE
NEAR SHORE WATERS...MIGHT SEE A WEST TO NORTHWEST WIND LATE MONDAY
NIGHT/EARLY TUESDAY MORNING. AFTER THAT THE SURFACE RIDGE BUILDS
BACK TO THE WEST FROM OFF THE SOUTHEAST COAST AND WINDS RETURN TO
SOUTHEAST. AM NOT ANTICIPATING WINDS OR SEAS TO SMALL CRAFT ADVISORY
LEVELS...BUT WILL HAVE SOME SOUTHERLY WINDS AT 15 TO 20 KNOTS THIS
AFTERNOON INTO MONDAY AFTERNOON. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE WITH LOCALLY HIGHER WINDS AND SEAS IN THE
VICINITY OF THE THUNDERSTORMS THROUGH MOST OF THE WEEK. /11

&&

.FIRE WEATHER...NO HEADLINES. DAYTIME HUMIDITY REMAINS ABOVE CRITICAL
LEVELS. DAYTIME DISPERSION LOOKS TO REMAIN GOOD TO VERY GOOD IN THE
NEAR TERM. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      84  69  82  65 /  20  40  70  20
PENSACOLA   82  72  80  68 /  10  30  60  20
DESTIN      79  72  79  69 /  10  20  50  30
EVERGREEN   85  67  81  62 /  20  50  70  20
WAYNESBORO  83  68  77  60 /  40  70  60  20
CAMDEN      87  67  77  60 /  30  70  70  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 3, 11:07 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1107 AM CDT SUN MAY 3 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-041200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1107 AM CDT SUN MAY 2 20093

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON THROUGH MONDAY MORNING.

A BOWING SEGMENT OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE QUICKLY
TOWARD THE EAST-SOUTHEAST ACROSS THE OUTLOOK AREA THIS AFTERNOON.
SEVERE STORMS ARE POSSIBLE FROM EARLY TO MID AFTERNOON NORTHWEST OF
I-65. DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL ARE THE MAIN RISK
WITH THIS LINE...AND AN ISOLATED TORNADO CANNOT BE RULED OUT.

THIS LINE IS EXPECTED TO DIMINISH GRADUALLY AS IT MOVES ACROSS AREA
THIS AFTERNOON. HOWEVER...ISOLATED SEVERE STORMS WILL STILL BE
POSSIBLE FROM MID TO LATE AFTERNOON SOUTHEAST OF I-65.

FURTHER DEVELOPMENT IS LIKELY TO OCCUR ACROSS OUR NORTHWEST ZONES
LATE THIS AFTERNOON AND THIS EVENING. THIS ACTIVITY WILL THEN MOVE
SLOWER TOWARD THE SOUTHEAST...AND IS EXPECTED TO PERSIST OVERNIGHT
INTO MONDAY MORNING ACROSS THE ENTIRE OUTLOOK AREA.

A MODERATE SOUTHERLY WIND OF 15 TO 20 KNOTS OVER THE NORTHERN GULF
AND MOBILE BAY WILL PERSIST THROUGH LATE TONIGHT. THESE WINDS WILL
MAINTAIN WAVE HEIGHTS UP 5 FEET INTO MONDAY MORNING. THE WINDS AND
SEAS WILL CREATE A LOW TO MODERATE IMPACT TO SMALL CRAFT OPERATORS.

.DAYS TWO THROUGH SEVEN...MONDAY AFTERNOON THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE OUTLOOK
AREA THROUGH MONDAY AFTERNOON. SEVERE STORMS ARE AGAIN POSSIBLE WITH
LOCAL DAMAGING MICRO-BURST WINDS AND HAIL UP TO ONE INCH BEING THE
MAIN RISKS.

THE PERSISTENT...MODERATE SOUTHERLY WIND OVER THE NORTHERN GULF WILL
DIMINISH MONDAY AFTERNOON AS A WEAK COLD FRONT APPROACHES. WAVE
HEIGHTS UP TO 5 FEET THROUGH EARLY MONDAY WILL BEGIN TO SUBSIDE BY
AFTERNOON.  THE WINDS AND SEAS WILL CREATE A LOW IMPACT TO SMALL
CRAFT OPERATORS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE
WEATHER MAY BE NEEDED THIS AFTERNOON INTO MONDAY.

In the hours before

Special weather statement, May 3, 12:26 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1226 PM CDT SUN MAY 3 2009

MSZ067-075-076-031815-
PERRY-GREENE-WAYNE-
INCLUDING THE CITIES OF...NEW AUGUSTA...
1226 PM CDT SUN MAY 3 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PERRY...GREENE AND
EXTREME SOUTHERN WAYNE COUNTIES...

AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR MULBERRY TO 35 MILES
SOUTHWEST OF BELLEVILLE...MOVING EAST AT 40 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MULBERRY...RICHTON...MAHNED...NEW AUGUSTA...WINGATE...SMITHTOWN AND
SAND HILL THROUGH 115 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE HAIL UP TO ONE-HALF INCH
IN DIAMETER...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH.
WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE
LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF
ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE
EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

PURDY
Local storm report, May 3, 1:07 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
107 PM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     TSTM WND DMG     3 NW BUTLER             32.12N 88.26W
05/03/2009                   CHOCTAW            AL   EMERGENCY MNGR

            EMERGENCY MANAGER FROM CHOCTAW COUNTY REPORTED DAMAGING
            STRAIGHT LINE WINDS ASSOCIATED WITH A THUNDERSTORM. WINDS
            WERE ESTIMATED AT BETWEEN 50 TO 70 MPH. NUMEROUS TREES
            WERE REPORTED DOWN AND MOST OF DOWNTOWN BUTLER WAS
            WITHOUT POWER.

&&

JW
Special weather statement, May 3, 1:17 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
117 PM CDT SUN MAY 3 2009

ALZ052-053-061-MSZ076-079-031900-
UPPER MOBILE-WASHINGTON-CLARKE-GEORGE-GREENE-
INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE AND CHATOM...
117 PM CDT SUN MAY 3 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
WASHINGTON...EXTREME SOUTHERN CLARKE...NORTHERN GEORGE...SOUTHERN
GREENE AND NORTHERN MOBILE COUNTIES...

AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM CHATOM...TO DEER PARK...TO AVENT
STATION...MOVING EAST AT 45 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
LEAKESVILLE...JORDAN...CHATOM...VINEGAR BEND...TIBBIE...VERNAL...
LUCEDALE AND SEABOARD THROUGH 200 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

PURDY
Local storm report, May 3, 1:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
138 PM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     SAND HILL               31.35N 88.76W
05/03/2009                   GREENE             MS   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN SAND HILL.

1250 PM     TSTM WND GST     SAND HILL               31.35N 88.76W
05/03/2009  E55.00 MPH       GREENE             MS   EMERGENCY MNGR

            WIND GUSTS OF 55 MPH REPORTED NEAR SAND HILL.

0110 PM     TSTM WND DMG     MILLRY                  31.63N 88.31W
05/03/2009                   WASHINGTON         AL   PUBLIC

            TREES DOWN ACROSS HIGHWAY 17 IN MILLRY.

&&

CACERES
Local storm report, May 3, 2:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     3 N GROVE HILL          31.75N 87.78W
05/03/2009                   CLARKE             AL   EMERGENCY MNGR

            WIDESPREAD TREES DOWN AND POWER LINES DOWN ACROSS THE
            COUNTY.

&&

CACERES

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 11:49 AM CDTSevere Thunderstorm WarningMOBChoctaw, Washington41 min
May 3, 12:19 PM CDTSevere Thunderstorm WarningMOBChoctaw41 min
May 3, 12:59 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington, Wilcox46 min
May 3, 1:31 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Monroe, Washington, Wilcox44 min
May 3, 2:51 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw54 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.